Thunderstorm Wind, Shelby
- When
- December 23, 4:20 PM CST
- Where
- Shelby County, Huxley
- Measured
- 60 kt (69 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.750, -93.883
Several large trees down across FM 839.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 23, 3:40 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CST MON DEC 23 2002
WILL LEAN TOWARD THE MESOETA SOLUTION...BUT DIFFERENCES AMONG MODELS
ARE SMALL. LOW PRESSURE WILL DEVELOP ALONG FRONTAL BOUNDARY...AND
COLD AIR WILL MOVE IN BEHIND THE LOW WHILE WARM AIR WILL PUSH
NORTHWARD THIS EVENING AHEAD OF THE LOW...REACHING PERHAPS MLU.
CONVECTION WILL CONTINUE WITH TORNADIC THREAT NEAR BOUNDARIES AND IN
WARM SECTOR. AM SCRATCHING MY HEAD A BIT ABOUT WHAT TO DO WITH
NORTHWEST PORTION OF AREA...WHICH WILL SEE HEAVY PRECIP END EARLY
TONIGHT...MAYBE MOST PRECIP ENDING...BUT MAYBE LIGHT PRECIP WILL
INTERMITTENTLY CONTINUE. IF SO...OF WHAT TYPE? WILL KEEP IT LIQUID
TONIGHT BUT TAPER IT OFF. RAIN ENDS EAST TUESDAY MORNING...BUT THEN
MESOETA PICKS UP A DISTURBANCE THAT PRODUCES SOME LIGHT SNOW SHOWERS
FROM SE OK EARLY AFTERNOON TUESDAY SE OK AND SW AR...TO SOUTHCENTRAL
AR AND NORTH CENTRAL LA LATE EVENING. WILL GO WITH IT...BUT
ACCUMULATIONS WILL NOT BE OF CONCERN. JUST SOMETHING TO MAYBE LOOK
AT CHRISTMAS EVE UP YONDER.
THE THURSDAY SYSTEM IS STILL IFFY BUT STILL APPARENT ON MODELS IF
YOU SQUINT YOUR EYES. WILL KEEP IT...TWAS ONLY A 10 PERCENT CHANCE
OF MEASURABLE PRECIP...BUT WILL SLOW IT DOWN 6 HOURS...THUS NOW
MOSTLY HAPPENING THURSDAY NIGHT AND EARLY MORNING FRIDAY. ALSO
CONFINED MOSTLY TO NORTHERN PART OF AREA.
WILL ADD POPS FOR DAYS 6 AND 7...SUNDAY MONDAY. 17
WILL HOIST A FLASH FLOOD WATCH FOR FOR AREAS GENERALLY SOUTH OF I 30.
PRELIMS...
SHV 40/45/32/49/27 9100
MLU 44/47/34/49/26 9310
TXK 37/41/29/47/26 9210
TYR 39/41/28/49/28 8100
LFK 44/45/30/52/29 9100
.SHV...TORNADO WATCH TIL 8 PM
TXZ152-153-165>167
LAZ010-011-013-017>022.
FLASH FLOOD WATCH TONIGHT SOUTH OF I 30.ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND SOUTH OF INTERSTATE 20...ESPECIALLY FOR THIS AFTERNOON AND EVENING. FURTHER NORTH...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ROUGHLY BETWEEN INTERSTATE 20 AND INTERSTATE 30. A VIGOROUS PAIR OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. A WARM FRONT IS MOVING SLOWLY NORTHWARD ACROSS CENTRAL TEXAS AND SOUTHERN LOUISIANA...AND THIS EVENING IT SHOULD BE LOCATED FROM THE EAST TEXAS LAKES AREA TO NORTH CENTRAL LOUISIANA. IN THE WARM AND HUMID AIR SOUTH OF THE FRONT...SURFACE BASED INSTABILITY AND THE VERTICAL WIND PROFILE SHOULD BE CONDUCIVE TO THE DEVELOPMENT OF TORNADIC THUNDERSTORMS. NORTH OF THE WARM FRONT...ELEVATED INSTABILITY ABOVE THE COOL SURFACE AIR WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LATER TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE AREA...BRINGING WITH IT AN ADDITIONAL ROUND OF THUNDERSTORMS...POSSIBLY AS A SQUALL LINE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORNADOES... LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS. THIS IS A POTENTIALLY DANGEROUS SCENARIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.
The Shreveport radar (KSHV), 78 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down across FM 839.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321761.